Can Puffy Eye Bags After Juvederm Be Safely Reversed?
- Asked by skinguru in Santa Monica, ca
- 4 years ago
I had the hollows of my eyes injected with Juvederm. I'm only 35, but thought it would make me look younger as the doctor recommended it. Now I have puffy bags under my eyes that make me look older. Can this safely be reversed? It's been nine months since injection and it still has not gone down.
Can Juvederm under the eyes be safely removed?
The answer is yes. Juvederm and Restylane belong to the HA ( Hyaluronic acid) filler family. So the good news is that if you don't like the results, it can be reversed with a small amount of Hyaluronidase; an enzyme that starts breaking down the product immediately.
Juviderm Under Eyes Caused Puffiness; Can it be Reversed?
Hi Skin Guru in Lovely Santa Monica,
I have had success in treating patients such as yourself. It is important to exam the affected area, and then if indicated use a very dilute solution of hyaluronidase to bring down the swelling.
I agree with Dr. Cohen that I would only use Restylane in this area in the future. See you at the beach or in the office.
Juvederm can last a very long time when it is placed under the eyes. That can be great.....if your happy with the result. However, if your not satisfied with the result, waiting can be difficult. Assuming that the fullness is caused by residual Juvederm, it can be removed very easily. It is can be treated with an injection of Hyaluronidase, which is safe and involves a few small injections. For most people the fullness will go away within a day. If you have had swelling for 9 months it may take a little longer. If you continue to have swelling despite the Hyaluronidase injection there may be different problem causing your swelling.
Many patients who develop swelling under their eyes following filler treatments have a predisposition to swelling. One of the most common of these is ocular allergies. Do your eyes itch often. Did you have a lot of swelling in the morning prior to your treatment? If so, you would benefit from seeing your eye doctor to treat these allergies.
Additionally, while Juvederm is a great product it does cause swelling under the eyes for some patients. Restylane can also cause under eye swelling, but in my experience that happens less often than with Juvederm.
Hope this is helpful.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.